Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 44, NWS Wichita, KS

April 27, 2014Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 27, 2014, 4:28 PM CDT for Neosho County, Kansas. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2014, 4:28 PM CDT (21:28 UTC)
Expired
Apr 27, 2014, 5:15 PM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Neosho County, KS

The radar

The Tulsa radar (KINX), 154 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 4:39 PM CDTHAIL 0.885 E Erie, KS
Apr 27, 4:42 PM CDTHAIL 0.52 Nne St. Paul, KS
Apr 27, 4:45 PM CDTHAIL 1.55 Nne St. Paul, KS60 MPH WINDS WERE ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1412 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WUUS53 KICT 272128
SVRICT
KSC133-272215-
/O.NEW.KICT.SV.W.0044.140427T2128Z-140427T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
428 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN NEOSHO COUNTY IN SOUTHEAST KANSAS...

* UNTIL 515 PM CDT

* AT 427 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. PAUL...
  AND MOVING NORTH AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ST. PAUL...ERIE AND STARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3741 9534 3773 9535 3773 9508 3739 9508
TIME...MOT...LOC 2128Z 201DEG 46KT 3747 9518

HAIL...1.25IN
WIND...60MPH

$$

MCGUIRE
2 follow-up statements
051 
WWUS53 KICT 272142
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
442 PM CDT SUN APR 27 2014

KSC133-272215-
/O.CON.KICT.SV.W.0044.000000T0000Z-140427T2215Z/
NEOSHO KS-
442 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
NEOSHO COUNTY UNTIL 515 PM CDT...

AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALNUT...AND
MOVING NORTH AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
STARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3748 9508 3749 9527 3773 9530 3773 9508
TIME...MOT...LOC 2142Z 194DEG 48KT 3765 9512

HAIL...1.25IN
WIND...60MPH

$$

MCGUIRE
547 
WWUS53 KICT 272154
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
454 PM CDT SUN APR 27 2014

KSC133-272204-
/O.CAN.KICT.SV.W.0044.000000T0000Z-140427T2215Z/
NEOSHO KS-
454 PM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEOSHO COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3748 9508 3749 9527 3773 9530 3773 9508
TIME...MOT...LOC 2154Z 198DEG 42KT 3774 9505

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:23 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 27, 3:23 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
323 PM CDT SUN APR 27 2014

...UPDATED FOR 18Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 312 PM CDT SUN APR 27 2014

THIS EVENING-TONIGHT: CURRENT SURFACE ANALYSIS SHOWS SHOW LINE
PUSHING ACROSS SOUTH CENTRAL AND CENTRAL KS. AN UNSTABLE AIRMASS
IS STILL LOCATED AHEAD OF THIS DRY LINE OVER SE KS...WITH SBCAPE
VALUES APPROACHING 2000 J/KG. ATMOSPHERE IS BECOMING UNCAPPED
AHEAD OF THIS DRYLINE...SO THINK SOME ISOLATED DISCRETE SUPERCELL
STORMS WILL REDEVELOP LATE THIS AFTERNOON ACROSS SE KS. BULK SHEAR
OF 50-60 KTS AND ABOVE MENTIONED INSTABILITY STILL SUGGESTS A
SEVERE STORM CHANCE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
CONCERN. THERE IS A SMALL WINDOW OF OPPORTUNITY FOR A TORNADO OR
TWO...RIGHT AFTER THE STORMS MATURE...IF SURFACE WINDS CAN BACK
SOME TO THE SOUTHEAST.

SHORT TERM MODELS SUGGEST THAT SEVERE STORM CHANCES WILL BE SHORT
LIVED IN SE KS AND WILL BASICALLY MOVE EAST OF THE AREA BY AROUND
6PM AS THE DRY LINE PUSHES EAST AND NE OF THE AREA INTO NE KS AND SW
MO.

THE DRY LINE HAS ALREADY PUSHED EAST OF CENTRAL AND SOUTH CENTRAL KS
WITH DRIER AIR OVER MOST AREAS WEST OF INTERSTATE 135. GUSTY WINDS
TO 50 MPH CONTINUE IN THE DRIER AIR...AS THE MAIN SURFACE LOW
CREATES A VERY TIGHT GRADIENT.  THINK THE STRONG SURFACE WINDS WILL
CONTINUE UNTIL SUNSET BEHIND THIS DRY LINE...BEFORE DROPPING OFF
SOME AFTER DARK. LATEST VISIBLE SATELLITE ALSO SHOWS LOTS OF BLOWING
DUST PUSHING INTO SOUTH CENTRAL AND CENTRAL KS AS WELL.

SHORT RANGE MODELS SHOW SURFACE LOW LIFTING NE INTO NEB
OVERNIGHT...WITH ANY DIURNALLY DRIVEN SHOWER ACTIVITY UNDERNEATH THE
LOW DIMINISHING.

MON-TUE: THE MAIN UPPER LOW LOOKS TO OCCLUDE OVER ERN NEB ON
MON...WITH MOST OF KS ON THE SRN SIDE OF THIS STRONG UPPER LOW.
TIGHT GRADIENT ON THE SRN SIDE WILL LEAD TO STRONG GUSTY WINDS FOR
CENTRAL KS AGAIN ON MON. 850H WINDS ALSO REMAIN AROUND 45-50 KTS
AND EXPECT SOME OF THIS MID LEVEL WIND TO BE TRANSFERRED TO THE
GROUND VIA MOMENTUM TRANSFER. SO WILL GO WITH A WIND ADVISORY
AGAIN FOR MON FOR AREAS NORTH HIGHWAY 50.

WRAPAROUND MOISTURE ASSOCIATED WITH THE BACKSIDE OF THIS UPPER LOW
MAY LEAD TO SOME DIURNAL SHOWERS MOVING ACROSS CENTRAL KS AND
EVENTUALLY INTO SOUTHERN KS...FOR MON AFTERNOON.  WILL KEEP A LOW
POP IN FOR THIS CHANCE.

UPPER LOW SITS AND SPINS OVER ERN NEB INTO NE KS FOR TUE AS WELL.
THIS WOBBLE TO THE SOUTH MAY LEAD TO INCREASED SHOWER COVERAGE
DIRECTLY UNDER THE UPPER LOW FOR MON NIGHT INTO TUE FOR MOST OF THE
FORECAST AREA...SO WILL GO WITH A MORE SOLID CHANCE POP FOR THIS
TIME FRAME. NOT SURE IF WILL SEE ANY EMBEDDED THUNDER WITH THIS
ACTIVITY AS INSTABILITY REMAINS VERY LOW. STRENGTH OF THE WINDS
ROTATING AROUND THE UPPER LOW WILL CONTINUE TO BE A CONCERN FOR TUE
AS WELL...ESPECIALLY OVER CEN KS.

KETCHAM

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 312 PM CDT SUN APR 27 2014

UPPER LOW MEANDERS INTO THE GREAT LAKES REGION FOR THE MIDDLE TO THE
END OF THE WEEK.  THIS WILL KEEP MOST OF THE FORECAST AREA IN N-NW
FLOW...WITH POSSIBLY SOME LINGERING SHOWERS ACROSS NE KS. EXPECT THE
COOLER THAN NORMAL TEMPS TO CONTINUE ACROSS THE AREA FOR AT LEAST
WED AS MOST OF THE FORECAST AREA STAYS IN THE NORTHERLY FLOW...BEFORE
TEMPS BEGIN TO MODERATE SOME TOWARDS THE WEEKEND.

KETCHAM

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 109 PM CDT SUN APR 27 2014

STILL ANTICIPATING POTENTIAL FOR A FEW ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS TO REDEVELOP GENERALLY ALONG/EAST OF THE
FLINT HILLS THIS AFTERNOON AND PERSIST INTO THE EVENING...AS A
DRYLINE AND ASSOCIATED STRONG UPPER TROUGH CONTINUES TO ADVANCE
EAST. CONSEQUENTLY...HELD ONTO VCTS WORDING AT KCNU.
OTHERWISE...STRONG/GUSTY SOUTH TO SOUTHWEST WINDS ARE ANTICIPATED
AREAWIDE THROUGH THE AFTERNOON. WINDS SHOULD SLACKEN SOME
OVERNIGHT BUT STILL REMAIN BREEZY OUT OF THE WEST/SOUTHWEST. LATER
TONIGHT...MVFR TO LOW VFR CIGS WILL BE POSSIBLE...AS COLD
ADVECTION COMMENCES IN WAKE OF A COLD FRONT. STRONG/GUSTY WEST TO
NORTHWEST WINDS ANTICIPATED MONDAY...AS LOW PRESSURE SITS AND
SPINS NORTH OF THE REGION.

ADK

&&

.FIRE WEATHER...
ISSUED AT 312 PM CDT SUN APR 27 2014

STRONG WEST-NORTHWEST WINDS AND CONTINUED DRY CONDITIONS FOR AREAS
WEST OF INTERSTATE 135 WILL LEAD TO ANOTHER ELEVATED FIRE DANGER DAY
ON MONDAY.  VERY HIGH TO EXTREME GRASSLAND FIRE DANGER VALUES ARE
POSSIBLE FOR AREAS WHICH DIDNT SEE ANY SUBSTANTIAL RAINFALL...
MAINLY ACROSS CENTRAL KANSAS.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    49  70  45  58 /  10  20  20  30
HUTCHINSON      47  69  42  57 /  10  20  20  30
NEWTON          47  67  42  55 /  10  20  20  30
ELDORADO        48  69  44  57 /  10  20  20  30
WINFIELD-KWLD   49  73  45  60 /  10  20  20  20
RUSSELL         44  63  40  53 /  10  20  30  40
GREAT BEND      45  65  40  55 /  10  20  30  40
SALINA          47  66  42  55 /  10  20  30  40
MCPHERSON       47  67  41  55 /  10  20  30  40
COFFEYVILLE     51  73  47  62 /  10  10  20  20
CHANUTE         50  71  46  60 /  20  20  20  30
IOLA            50  70  46  59 /  20  20  20  30
PARSONS-KPPF    50  73  46  61 /  20  20  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-
047>053-067>069-082-083-091>093.

RED FLAG WARNING FROM 9 AM TO 7 PM CDT MONDAY FOR KSZ032-033-
047>051-067-068.

WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ032-033-047>053-
067>069-082-083-091>093.

WIND ADVISORY FROM 9 AM TO 7 PM CDT MONDAY FOR KSZ032-033-
047>053-067-068-082-083.

&&
Hazardous weather outlook, Apr 27, 4:14 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT SUN APR 27 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-282115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
414 PM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS STILL A SMALL RISK FOR SEVERE STORMS ACROSS EXTREME SOUTHEAST
KANSAS LATE THIS AFTERNOON INTO THE EARLY EVENING. WHILE THE MAIN
RISKS WILL BE LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING
WINDS TO 70 MPH...A TORNADO WILL ALSO BE POSSIBLE.

STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO CONTINUE
ACROSS CENTRAL AND SOUTH CENTRAL KANSAS UNTIL EARLY THIS EVENING.
THIS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER AND MAY ALSO
CAUSE AREAS OF REDUCED VISIBILITY DUE TO BLOWING DUST. PLEASE
REFER TO THE LATEST WIND ADVISORY AND RED FLAG WARNING FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

VERY HIGH GRASSLAND FIRE DANGER WILL REMAIN POSSIBLE ACROSS MUCH
OF THE AREA ON MONDAY AFTERNOON...WITH STRONGER WINDS LEADING TO
A PERIOD OF EXTREME FIRE DANGER ACROSS PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS. PLEASE REFER TO THE LATEST WIND ADVISORY AND
RED FLAG WARNING FOR ADDITIONAL DETAILS.

GUSTY WINDS WILL CONTINUE PERIODICALLY INTO THE MIDDLE OF THE
COMING WEEK...ELEVATING THE GRASSLAND FIRE DANGER DURING THE
AFTERNOON HOURS ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO
EARLY THIS EVENING ACROSS SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/KETCHAM

In the hours before

Special weather statement, Apr 27, 10:49 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1049 AM CDT SUN APR 27 2014

KSZ099-100-271615-
LABETTE-MONTGOMERY-
1049 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  LABETTE COUNTY IN SOUTHEAST KANSAS...
  EASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1115 AM CDT

* AT 1046 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF COFFEYVILLE...
  MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS...EDNA...LIBERTY...BARTLETT...CHETOPA...MOUND VALLEY...
  ALTAMONT...CHERRYVALE...OSWEGO...ANGOLA...LABETTE...PARSONS TRI
  CITY AIRPORT AND DENNIS.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9507 3700 9566 3739 9551 3739 9508
TIME...MOT...LOC 1549Z 199DEG 72KT 3705 9547

LAWSON
Local storm report, Apr 27, 10:51 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1051 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     HAIL             HUMBOLDT                37.81N 95.44W
04/27/2014  E0.50 INCH       ALLEN              KS   EMERGENCY MNGR

&&

RBL
Special weather statement, Apr 27, 11:32 AM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1132 AM CDT SUN APR 27 2014

KSZ100-271700-
LABETTE-
1132 AM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN LABETTE COUNTY IN SOUTHEAST KANSAS...

* UNTIL NOON CDT

* AT 1128 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
  SOUTH OF EDNA TO 18 MILES SOUTH OF CHETOPA...MOVING NORTHEAST AT 60
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BARTLETT...CHETOPA...OSWEGO AND LABETTE.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3700 9507 3700 9537 3731 9518 3722 9507
TIME...MOT...LOC 1632Z 220DEG 54KT 3698 9534 3682 9501

LAWSON
Local storm report, Apr 27, 11:49 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1149 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     5 S CHETOPA             36.96N 95.09W
04/27/2014                   CRAIG              OK   EMERGENCY MNGR

            METAL ROOF OF BARN TAKEN OFF AND DAMAGED POWERLINES.

&&

JAS
Local storm report, Apr 27, 11:50 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1150 AM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     1 S CHETOPA             37.02N 95.09W
04/27/2014                   LABETTE            KS   EMERGENCY MNGR

            METAL ROOF OF BARN TAKEN OFF AND DAMAGED POWERLINES.

&&

JAS
Special weather statement, Apr 27, 4:24 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CDT SUN APR 27 2014

KSZ096-272200-
NEOSHO-
424 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN NEOSHO COUNTY IN SOUTHEAST KANSAS...

* UNTIL 500 PM CDT

* AT 422 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  NEAR PARSONS...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. PAUL...ERIE...SOUTH MOUND AND STARK.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3740 9537 3772 9519 3768 9508 3738 9508
TIME...MOT...LOC 2124Z 213DEG 45KT 3739 9522

MCGUIRE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:51 AM CDTSpecial Weather StatementICTCowley54 min
Apr 27, 1:45 AM CDTSpecial Weather StatementICTSedgwick45 min
Apr 27, 2:12 AM CDTSpecial Weather StatementICTButler48 min
Apr 27, 2:33 AM CDTSevere Thunderstorm WarningICTCowley57 min
Apr 27, 2:45 AM CDTWind AdvisoryICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more18 hr
Apr 27, 3:01 AM CDTSpecial Weather StatementICTCowley44 min
Apr 27, 4:27 AM CDTSpecial Weather StatementICTReno33 min
Apr 27, 4:42 AM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice48 min
Apr 27, 5:29 AM CDTSevere Thunderstorm WarningICTEllsworth, Harvey, McPherson, Reno, Rice46 min
Apr 27, 6:11 AM CDTSpecial Weather StatementICTGreenwood34 min
Apr 27, 6:27 AM CDTSpecial Weather StatementICTMcPherson33 min
Apr 27, 8:12 AM CDTSpecial Weather StatementICTButler, Cowley33 min
Apr 27, 8:22 AM CDTSpecial Weather StatementICTChautauqua, Elk23 min
Apr 27, 8:39 AM CDTSpecial Weather StatementICTCowley, Elk36 min
Apr 27, 9:07 AM CDTSpecial Weather StatementICTElk, Wilson, Woodson23 min
Apr 27, 9:17 AM CDTSpecial Weather StatementICTChase28 min
Apr 27, 9:36 AM CDTSevere Thunderstorm WarningICTAllen, Wilson, Woodson39 min
Apr 27, 10:01 AM CDTSpecial Weather StatementICTWilson29 min
Apr 27, 10:18 AM CDTSpecial Weather StatementICTAllen, Wilson, Woodson27 min
Apr 27, 10:45 AM CDTSpecial Weather StatementICTAllen, Neosho30 min
Apr 27, 10:49 AM CDTSpecial Weather StatementICTLabette26 min
Apr 27, 11:32 AM CDTSpecial Weather StatementICTLabette28 min
Apr 27, 3:35 PM CDTRed Flag WarningICTBarton, Ellsworth, Harvey, Kingman, Lincoln, McPherson and 5 more27 hr
Apr 27, 3:43 PM CDTWind AdvisoryICTBarton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more51 hr
Apr 27, 4:24 PM CDTSpecial Weather StatementICTNeosho36 min
Apr 27, 5:38 PM CDTBlowing Dust AdvisoryICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.